Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 5, NWS Tucson, AZ

March 1, 2008

NWS Tucson, AZ issued this wind advisory at Mar 1, 2008, 2:19 PM MST. It took effect at Mar 2, 2008, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2008, 2:19 PM MST (21:19 UTC)
In effect from
Mar 2, 2008, 12:00 PM MST
Expired
Mar 2, 2008, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 012119
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
219 PM MST SAT MAR 1 2008

.A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION SUNDAY
AFTERNOON...BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING
DUST.

AZZ030-035-020530-
/O.NEW.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
219 PM MST SAT MAR 1 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST SUNDAY. 

WEST WINDS OF 25 TO 35 MPH ARE EXPECTED SUNDAY AFTERNOON AND
EVENING...WITH GUSTS UP TO 45 MPH. THIS WILL CAUSE AREAS OF
BLOWING DUST...ESPECIALLY NEAR WILLCOX PLAYA AND IN THE SAN SIMON
VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OUTDOOR OBJECTS.

$$

PYTLAK
3 follow-up statements
000 
WWUS75 KTWC 020951
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST SUN MAR 2 2008

.A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION TODAY...
BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING DUST.

AZZ030-035-030300-
/O.CON.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
251 AM MST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING...

WEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH GUSTS UP TO 45 MPH. THIS WILL CAUSE AREAS OF
BLOWING DUST...ESPECIALLY NEAR WILLCOX PLAYA AND IN THE SAN SIMON
VALLEY WHERE VISIBILITIES COULD BE RESTRICTED AT TIMES.

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OUTDOOR OBJECTS.

$$
000 
WWUS75 KTWC 021852
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1152 AM MST SUN MAR 2 2008

.A POTENT COLD FRONT WILL DROP SOUTHEAST ACROSS THE REGION
TODAY... BRINGING WITH IT STRONG GUSTY WINDS AND SOME BLOWING
DUST.

AZZ030-035-030300-
/O.CON.KTWC.WI.Y.0005.080302T1900Z-080303T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
1152 AM MST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS
AFTERNOON AND INTO THE EARLY EVENING HOURS. THESE GUSTY WINDS WILL
PRODUCE AREAS OF BLOWING DUST...ESPECIALLY NEAR THE WILLCOX PLAYA
AND IN THE SAN SIMON VALLEY WHERE VISIBILITIES COULD BE RESTRICTED
AT TIMES. 

A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. SECURE LOOSE OUTDOOR OBJECTS.

$$
000 
WWUS75 KTWC 030250
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
750 PM MST SUN MAR 2 2008

AZZ030-035-030400-
/O.EXP.KTWC.WI.Y.0005.000000T0000Z-080303T0300Z/
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
750 PM MST SUN MAR 2 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.

AT 745 PM MST WINDS WERE FALLING BELOW ADVISORY LEVELS IN GRAHAM
AND COCHISE COUNTY. EXPECT SOME WINDS TO REMAIN OVERNIGHT AND INTO
MONDAY ACROSS SOUTHEAST ARIZONA...WITH SOME LOCATIONS MAINTAINING
15 TO 25 MPH WITH HIGHER GUSTS TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:10 PM MST, 9 minutes earlier.

Area forecast discussion, Mar 1, 2:10 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SAT MAR 1 2008

.SYNOPSIS...A COOLER AND BLUSTERY BEGINNING TO THE WEEK IS EXPECTED
AS A LOW PRESSURE SYSTEM DROPS FROM THE PACIFIC NORTHWEST INTO NEW
MEXICO...AND FORCES A RATHER STRONG COLD FRONT ACROSS ARIZONA. GUSTY
WEST WINDS ARE EXPECTED AHEAD OF IT SUNDAY AFTERNOON AND EVENING...
WITH GUSTY EAST WINDS BEHIND IT ON MONDAY. WEAK HIGH PRESSURE WILL
MOVE ACROSS THE STATE TUESDAY AND WEDNESDAY BEFORE ANOTHER PACIFIC
DISTURBANCE DROPS TOWARD THE SOUTHERN ROCKIES LATE IN THE WEEK.

&&

.DISCUSSION...HOLD ONTO YOUR HATS. MARCH IS HERE AND WITH IT COMES
OUR WINDIEST TIME OF YEAR. AS WE HAVE SEEN SO MANY TIMES THIS
WINTER...THE NEXT IN A SERIES OF PACIFIC SYSTEMS HAS COME ONSHORE
STRONGER...COLDER...FARTHER WEST AND A BIT SLOWER. PER PMDHMD...12Z
MODELS HAVE CAUGHT ONTO THESE TRENDS...ALTHOUGH THEY MAY STILL NEED
ONE MORE RUN TO FULLY GRASP THE 170M 500MB HEIGHT FALLS DIVING INTO
THE GREAT BASIN. PREVIOUS SHIFTS SAW THIS COMING...SO ADJUSTMENTS IN
THIS PACKAGE ARE MINOR. HOWEVER WITH A SLIGHTLY STRONGER FRONT AND
THE ATTENDING JET MAX TRANSLATING THROUGH OUR E CWA SUN AFTERNOON
INSTEAD OF NM...IT IS NOW LIKELY WE/LL TIP INTO ADVISORY CRITERIA
WITH THE PEAK HEATING FRONTAL PASSAGE. THIS LINES UP NICELY WITH THE
ADVISORY OUR NEIGHBORS TO THE EAST HAVE ALREADY ISSUED. SEE FIRE
WEATHER SECTION BELOW. WIND CONCERNS CONTINUE INTO MON AS AN
INVERSION LOWERS TO 7KFT AND A 1038MB SURFACE HIGH DEVELOPS OVER UT.
GRADIENT ORIENTATION IS NOT WHAT WE TYPICALLY SEE WITH GAP WINDS...
BUT NE-E IS STILL FAVORABLE FOR PLACES LIKE ARAVAIPA CANYON...
REDINGTON PASS AND HIGHWAY 83. WE WOULD NOT BE SURPRISED IF PARTS OF
TUCSON ACTUALLY SEE THEIR STRONGEST WINDS MON MORNING... ALTHOUGH AS
IS TYPICAL WITH GAP WINDS...OTHER PARTS OF TUCSON MAY BE DEAD CALM
AT THE SAME TIME. IT DOES NOT LOOK LIKE THE CRITICAL DEPTH WILL GET
ANY LOWER THAN 7KFT...AND THE SURFACE HIGH WILL JUMP INTO THE PLAINS
RATHER QUICKLY. THAT SHOULD KEEP US OUT OF ANY FURTHER WIND ADVISORY
ISSUES. SINCE THE COLD ADVECTION WILL BE QUITE STRONG AND SHOULD
PARTIALLY OFFSET THE DOWNSLOPING...WE MAY NOT SEE THE HUGE TEMP
RANGES OR TEMP BUSTS WE SOMETIMES GET IN THESE SITUATIONS.

WAS QUITE SURPRISED TO SEE THE 00Z OPERATIONAL GFS STAND FIRM ON ITS
OVERPHASED SOLUTION FOR OUR DAY 4/5 SYSTEM...ESPECIALLY WITH OVER 30
CENTRAL PACIFIC DROPSONDES IN LAST NIGHT/S INITIALIZATIONS. WHILE
THE OPERATIONAL GFS DID NOT RESPOND TO THE EXTRA DATA...THE NAEFS
CERTAINLY DID WITH THE MEAN NOW AGREEING ALMOST COMPLETELY WITH THE
ECMWF...AND THE SPREADS HINTING AT A TRACK PARALLELING THE PACIFIC
COAST. WILL GO WITH THE ECMWF AND NAEFS MEAN GIVEN THAT OUR LONGWAVE
PATTERN IS MORE SUPPORTIVE OF RETROGRESSION THAN DEAMPLIFICATION.
EVEN IF THE NEXT SYSTEM DOES DROP TO OUR W...THE MADDEN JULIAN
OSCILLATION IS CURRENTLY OUT OF PHASE AND WEAK WHICH REDUCES THE
CHANCE THAT SUBTROPICAL MOISTURE WILL GET TAPPED. WILL STICK WITH
THE INHERITED CLIMO POPS...BUT WILL EMPHASIZE MORE CLOUDS AND
COOLING COMPARED TO THE MEX GUIDANCE. WILL BE CURIOUS TO SEE WHAT
THE MODELS DO WHEN ANOTHER 30+ DROPS ARE MADE LATE THIS AFTERNOON
OVER THE N PACIFIC.

&&

.FIRE WEATHER...WINDS ARE EXPECTED TO INCREASE THROUGHOUT THE DAY ON
SUNDAY...ESPECIALLY DURING THE AFTERNOON. THE MAIN AREA OF RED FLAG
CONCERN WILL BE THE EASTERN PORTION OF ZONE 148 (COCHISE AND GRAHAM
COUNTIES). HOWEVER...CURRENT THINKING IS THAT RED FLAG CONDITIONS
WILL NOT BE WIDESPREAD OR LONG LIVED ENOUGH TO WARRANT A FIRE
WEATHER WATCH OR RED FLAG WARNING DUE TO RELATIVE HUMIDITY VALUES
REMAINING JUST ABOVE THE CRITICAL 15 PERCENT THRESHOLD. THIS MAY
CHANGE DEPENDING ON ADDITIONAL MODEL RUNS AND A STILL EVOLVING
WEATHER SITUATION. OFFICIALS AND CREWS IN THE FIELD SHOULD BE ON THE
LOOKOUT FOR ANY UPDATES TO THE CURRENT FORECAST. FURTHERMORE...
CAUTION SHOULD BE USED SUNDAY AND MONDAY DUE TO THE INCREASED WINDS.

&&

.AVIATION...JUST A FEW HIGH CIRRUS CLOUDS THIS EVENING OVER EASTERN
PORTIONS OF SOUTHEAST ARIZONA...WITH CLEAR CONDITIONS EXPECTED
TONIGHT AND THEN HIGH CIRRUS CLOUDS AGAIN ON SUNDAY. TYPICAL DIURNAL
WIND TRENDS ARE EXPECTED AREAWIDE TONIGHT. GUSTY SOUTHWEST TO WEST
WINDS ARE FORECASTED FROM THE MID MORNING HOURS ON SUNDAY INTO THE
EARLY AFTERNOON HOURS. THE WINDS WILL THEN BECOMING MORE WEST TO
NORTHWEST BY MID AFTERNOON SUNDAY...PERSISTING INTO THE EVENING
HOURS. SUSTAINED WIND SPEEDS SUNDAY AFTERNOON WILL BE 14-24 KNOTS
WITH SOME AFTERNOON AND EARLY EVENING GUSTS APPROACHING 35 KNOTS...
ESPECIALLY OVER GRAHAM AND COCHISE COUNTIES. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ZONES 30/35
  NOON-8PM SUN.

PUBLIC...PYTLAK
FIRE WEATHER/AVIATION...ZELL

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 1, 5:30 AM MST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
530 AM MST SAT MAR 1 2008

AZZ030-035-021400-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
530 AM MST SAT MAR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AS THE TROUGH OVER THE PACIFIC NORTHWEST AND THE ASSOCIATED COLD
FRONT MAKE THEIR WAY TOWARD THE DESERT SOUTHWEST...THE WINDS WILL
INCREASE ON SUNDAY. MAIN AREAS FOR RED FLAG CONCERNS WILL BE EASTERN
COCHISE AND SOUTHERN GRAHAM COUNTIES. HOWEVER...RED FLAG CONDITIONS
SEEM TO ARISE ONLY IN A SMALL WINDOW...LATE SUNDAY AFTERNOON BETWEEN
3 AND 7 PM MST. CURRENT THINKING IS THAT WHILE RED FLAG CONDITIONS
WILL BE PRESENT IN SOME AREAS...NOT THINKING THEY WILL BE WIDESPREAD
OR LONG LIVED ENOUGH TO WARRANT FIRE WEATHER WATCH OR RED FLAG
WARNING AT THIS TIME. HOWEVER...THIS MAY CHANGE DEPENDING ON FUTURE
MODEL RUNS. REGARDLESS...CAUTION SHOULD BE USED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.